Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 48, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at Jun 1, 2019, 6:28 PM CDT for Pecos County, Texas. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 1, 2019, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 129 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:37 PM CDT | HAIL 1.75 | 13 Nw Fort Stockton, TX | FM 1776 ABOUT 2 MILES NORTH OF HIGHWAY 285 |
| Jun 1, 6:57 PM CDT | HAIL 1.75 | 8 Nw Fort Stockton, TX | HIGHWAY 285 AND WEST GOMEZ ROAD |
| Jun 1, 6:58 PM CDT | HAIL 1 | 5 N Fort Stockton, TX | |
| Jun 1, 7:04 PM CDT | HAIL 1.5 | 5 N Fort Stockton, TX | |
| Jun 1, 7:06 PM CDT | FUNNEL CLOUD | 1 Nw Fort Stockton, TX | |
| Jun 1, 7:09 PM CDT | HAIL 1 | Fort Stockton, TX | FM 1053 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted.
776
WFUS54 KMAF 012328
TORMAF
TXC371-020015-
/O.NEW.KMAF.TO.W.0048.190601T2328Z-190602T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
628 PM CDT Sat Jun 1 2019
The National Weather Service in Midland has issued a
* Tornado Warning for...
North central Pecos County in southwestern Texas...
* Until 715 PM CDT.
* At 628 PM CDT, a severe thunderstorm capable of producing a tornado
was located 16 miles northwest of Fort Stockton, moving southeast
at 15 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Pecos County, including the following locations...
Fort Stockton-Pecos County Airport.
This includes Interstate 10 between mile markers 256 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3106 10318 3114 10313 3108 10280 3084 10287
TIME...MOT...LOC 2328Z 295DEG 13KT 3108 10308
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
102 follow-up statements
272
WWUS54 KMAF 012343
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
643 PM CDT Sat Jun 1 2019
TXC371-020015-
/O.CON.KMAF.TO.W.0048.000000T0000Z-190602T0015Z/
Pecos TX-
643 PM CDT Sat Jun 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTH
CENTRAL PECOS COUNTY...
At 643 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Fort Stockton, moving southeast at
25 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fort Stockton and Fort Stockton-Pecos County Airport.
This includes Interstate 10 between mile markers 257 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3100 10309 3109 10303 3105 10281 3084 10287
TIME...MOT...LOC 2343Z 307DEG 20KT 3099 10298
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
10764
WWUS54 KMAF 012356
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
656 PM CDT Sat Jun 1 2019
TXC371-020015-
/O.CON.KMAF.TO.W.0048.000000T0000Z-190602T0015Z/
Pecos TX-
656 PM CDT Sat Jun 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CENTRAL
PECOS COUNTY...
At 655 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Fort Stockton, moving southeast at 20 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fort Stockton and Fort Stockton-Pecos County Airport.
This includes Interstate 10 between mile markers 257 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3101 10304 3105 10301 3105 10281 3084 10287
3092 10298
TIME...MOT...LOC 2355Z 309DEG 19KT 3096 10293
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Jun 1, 5:48 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 1, 5:48 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 548 PM CDT Sat Jun 1 2019 .DISCUSSION... See 00z aviation discussion below. && .AVIATION... There is a chance of TSRA through the next 24 hours. Most of the storms are expected to be along and west of the Pecos River this evening. Winds will be elevated and gusty out of the southeast this evening then decrease some tonight then increase again Sunday afternoon out of the southeast. Low ceilings are expected for HOB tonight into Sunday morning and may impact other terminals as well. && .PREV DISCUSSION... /issued 501 PM CDT Sat Jun 1 2019/ UPDATE... Updated forecast for issuance of Severe Thunderstorm Watch. DISCUSSION... A Severe Thunderstorm Watch has been issued for southeast New Mexico and portions of West Texas until 10 pm MDT/11 pm CDT. The weather grids were updated to include severe mention across the whole watch area. PREV DISCUSSION... /issued 253 PM CDT Sat Jun 1 2019/ DISCUSSION... Not much change expected to the unsettled weather pattern this weekend through the middle of next week. An upper level storm system along the California Coast will remain nearly stationary through Monday and then slowly eject toward the forecast area Tuesday and Wednesday. Ahead of this system deep and persistent southwesterly flow aloft will eject periodic disturbances and interact with a very moist, unstable and sheared atmosphere east of a surface trough/dryline along the extreme west Texas/eastern New Mexico border. Thunderstorms, some severe, are anticipated every day in this regime. Through the day Monday, the highest probability of thunderstorms will be across the southeast New Mexico Plains south to the Guadalupe and Davis Mountains, and the plains immediately adjacent to the mountains. These locations will be closer to the upper level storm system and passing disturbances. By late Monday through Wednesday thunderstorms chances will also increase across the Permian Basin as the system ejects into the southern rockies. Relief is finally forecast to be on the way by next Thursday through Saturday as the upper system ejects east of the area and replaced by upper level ridging with above normal temperatures expected. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 87 68 88 / 20 30 40 30 Carlsbad 65 90 67 87 / 50 30 50 30 Dryden 72 91 73 91 / 20 10 40 30 Fort Stockton 69 88 70 88 / 50 20 50 40 Guadalupe Pass 64 84 66 81 / 50 40 60 30 Hobbs 64 85 65 81 / 50 30 60 40 Marfa 60 86 60 84 / 50 30 60 40 Midland Intl Airport 67 88 69 87 / 30 30 40 40 Odessa 67 88 69 86 / 30 30 50 40 Wink 67 90 69 91 / 50 30 50 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, Jun 1, 2:42 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 242 PM CDT Sat Jun 1 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 242 PM CDT Sat Jun 1 2019 /142 PM MDT Sat Jun 1 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms, some severe, will be possible this afternoon and tonight. Large hail, damaging winds, frequent lightning, locally heavy rainfall, and an isolated tornado will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms, some severe, will be possible over much of West Texas and southeastern New Mexico Sunday and Monday. The best chances for severe thunderstorms will be in the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 70
In the hours before
Special weather statement, Jun 1, 5:45 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
545 PM CDT Sat Jun 1 2019
TXZ276-277-279-281-012330-
Central Brewster County TX-Presidio Valley TX-Marfa Plateau TX-
Davis Mountains TX-
545 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER AND EAST
CENTRAL PRESIDIO COUNTIES UNTIL 630 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 24
miles northeast of Big Bend Ranch State Park, moving northeast at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Brewster and east central Presidio Counties.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 2974 10400 2985 10407 3013 10386 3004 10371
2989 10360
TIME...MOT...LOC 2245Z 227DEG 21KT 2984 10397
10Local storm report, Jun 1, 5:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
548 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL MENTONE 31.71N 103.60W
06/01/2019 E1.00 INCH LOVING TX LAW ENFORCEMENT
&&
CMRLocal storm report, Jun 1, 5:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
552 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MENTONE 31.71N 103.60W
06/01/2019 E1.25 INCH LOVING TX LAW ENFORCEMENT
&&
CMRLocal storm report, Jun 1, 6:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
607 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 9 S ARTESIA 32.72N 104.43W
06/01/2019 E1.25 INCH Eddy NM TRAINED SPOTTER
&&
CMRLocal storm report, Jun 1, 6:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
609 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 9 S ARTESIA 32.72N 104.43W
06/01/2019 E2.00 INCH Eddy NM TRAINED SPOTTER
MILE MARKER 59 ON US HIGHWAY 285
&&
CMRSpecial weather statement, Jun 1, 6:18 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 518 PM MDT Sat Jun 1 2019 NMZ028-012345- Eddy County Plains NM- 518 PM MDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDDY COUNTY UNTIL 545 PM MDT... At 518 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Malaga, or 24 miles southeast of Carlsbad, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Eddy County. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southeastern New Mexico. LAT...LON 3209 10408 3233 10402 3234 10374 3202 10382 TIME...MOT...LOC 2318Z 281DEG 28KT 3216 10391 80
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:00 PM CDT | Special Weather Statement | MAF | Jeff Davis | 30 min |
| May 31, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 63 min |
| May 31, 7:33 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 57 min |
| May 31, 7:41 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 64 min |
| May 31, 7:45 PM CDT | Special Weather Statement | MAF | Brewster | 30 min |
| May 31, 7:50 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| May 31, 7:51 PM CDT | Special Weather Statement | MAF | Jeff Davis | 24 min |
| May 31, 8:17 PM CDT | Special Weather Statement | MAF | Jeff Davis | 13 min |
| May 31, 8:28 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 62 min |
| May 31, 8:32 PM CDT | Special Weather Statement | MAF | Culberson | 43 min |
| May 31, 8:35 PM CDT | Special Weather Statement | MAF | Jeff Davis | 25 min |
| May 31, 8:46 PM CDT | Special Weather Statement | MAF | Reeves | 14 min |
| May 31, 8:56 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 64 min |
| May 31, 9:03 PM CDT | Special Weather Statement | MAF | Jeff Davis | 12 min |
| May 31, 9:12 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 63 min |
| May 31, 9:19 PM CDT | Special Weather Statement | MAF | Culberson | 26 min |
| May 31, 9:22 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 53 min |
| May 31, 9:31 PM CDT | Special Weather Statement | MAF | Winkler | 29 min |
| May 31, 9:47 PM CDT | Special Weather Statement | MAF | Culberson | 28 min |
| May 31, 9:50 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 40 min |
| May 31, 10:13 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 62 min |
| May 31, 10:18 PM CDT | Special Weather Statement | MAF | Terrell | 27 min |
| May 31, 11:25 PM CDT | Special Weather Statement | MAF | Brewster | 50 min |
| Jun 1, 12:17 AM CDT | Special Weather Statement | MAF | Brewster | 43 min |
| Jun 1, 3:31 PM CDT | Special Weather Statement | MAF | 44 min | |
| Jun 1, 4:20 PM CDT | Special Weather Statement | MAF | Reeves | 25 min |
| Jun 1, 4:33 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 42 min |
| Jun 1, 4:45 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Jun 1, 4:51 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 54 min |
| Jun 1, 5:29 PM CDT | Special Weather Statement | MAF | Jeff Davis | 31 min |
| Jun 1, 5:35 PM CDT | Special Weather Statement | MAF | Loving | 25 min |
| Jun 1, 5:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 77 min |
| Jun 1, 5:45 PM CDT | Special Weather Statement | MAF | Presidio | 45 min |
| Jun 1, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 58 min |
| Jun 1, 5:56 PM CDT | Tornado Warning | MAF | Pecos, Reeves | 34 min |
| Jun 1, 6:23 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 67 min |
| Jun 1, 6:34 PM CDT | Special Weather Statement | MAF | 26 min | |
| Jun 1, 6:59 PM CDT | Special Weather Statement | MAF | Presidio | 46 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.